MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404011
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient went to the hospital due to the inflatable penile prosthesis (ipp) not working appropriately.Two weeks later a surgical procedure was performed in which the existing device was removed and replaced.Upon explant, a hole was identified in the left cylinder; however, its cause was not detailed by the facility.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this ams 700 underwent a thorough analysis.The cylinders were visually inspected, and leak tested.The first cylinder had wear at a fold in the proximal side of the component.Additionally, a hole was identified on the distal portion of the cylinder; however, this was consistent with sharp instrument damage.The second cylinder presented wear at a fold in the proximal side.The second cylinder passed the leak test.Visual analysis of the reservoir identified wear at a fold in the shell; however, the reservoir passed the leakage test.The pump was visually inspected, not revealing any damage or abnormality.Upon functional testing, the pump did not pass the activation tests 2 and 3.Based on the information available and analysis results, the pump not passing the activation tests 2 and 3 could have caused or contributed to the reported clinical observation of the ams 700 not working properly.A conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17083252
Report Number2124215-2023-29118
Device Sequence Number6244145
Product Code FHW
UDI-Device Identifier00878953002682
UDI-Public00878953002682
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/08/2020
Device Model Number72404011
Device Catalogue Number72404011
Device Lot Number935068001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: 72404310/132417004; PUMP: 72404310/132417004; RESERVOIR: 72404161/132294020; RESERVOIR: 72404161/132294020
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale